Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Psa Level Increase
An_248789 posted:
My PSA is normally .05-0.6 each year. recently had a PSA result of 7.0.
My urololgist retested PSA at his own facility and got a 5.7. Dr. Did a prostate biopsy- 12 samples. 1 sample came back hgpin,3 samples chronic prostatitis. I also had a upj narrowing that the Dr. stented. And now my gastroparesis has gone from moderate to severe. I am on TPN and can not eaqt anything and can only drink 6-8 oz water daily. Could the 3 problems have anything in common? Should I have another biopsy of prostate done later?
Basir U Tareen, MD responded:
Seems like there is a lot going on. I don't think the problems are related.

With all that is going on, your prostate issues can certainly wait. I would consider starting a 5 ARI medication such as Avodart and Proscar and re-checking the PSA in 3-4 months. I suspect the PSA increase was from prostatitis and not cancer. Likely on the medication your PSA will be less than 1. (normally we see at least a 50% decrease, but I would expect a larger decrease in your case if this is truly from prostatitis)

Many experts believe that HGPIN is a pre-cursor to prostate cancer. I would follow the PSA and down the road consider doing a definitive biopsy at some point based on the clinical picture.
jameshodge responded:
Biopsies are pretty invasive and can have serious side-effects so I wouldn't recommend it much. get a second opinion from another doctor and also read up on prostate supplements like Super Beta Prostate reviews . You might find someone who was in the same situation as you.
Stan55 replied to Basir U Tareen, MD's response:
Thank you!
Stan55 replied to jameshodge's response:
Thank you!

Helpful Tips

test wef wef ew
wefewfewfewfewefw wf we More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Prostate Cancer Center